Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 85, NWS Northern Indiana

May 26, 2011Jay County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 26, 2011, 12:05 AM EDT for Jay County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 12:05 AM EDT (04:05 UTC)
Expired
May 26, 2011, 12:29 AM EDT
In force
24 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

County Jay County, IN

The radar

The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 6:44 PM EDTTornado Watch PDSSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WUUS53 KIWX 260405
SVRIWX
INC075-260500-
/O.NEW.KIWX.SV.W.0085.110526T0405Z-110526T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1205 AM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JAY COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 100 AM EDT

* AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS SEVERE STORM WAS LOCATED 6 MILES SOUTH OF
  REDKEY...OR 7 MILES SOUTH OF DUNKIRK...AND MOVING NORTHEAST AT 50
  MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  REDKEY AND DUNKIRK...
  PORTLAND...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
POWERS...BLAINE...COMO...NEW MOUNT PLEASANT...BLUFF POINT...
COLLETT...BOUNDARY CITY...CENTER...COLLEGE CORNER...LIBER...BRICE AND
BELLFOUNTAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHEASTERN INDIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4032 8522 4039 8522 4039 8520 4043 8520
      4059 8482 4059 8481 4057 8479 4032 8480
      4032 8481 4031 8521
TIME...MOT...LOC 0405Z 213DEG 44KT 4029 8516
WIND...HAIL 70MPH <.50IN

$$


JC
1 follow-up statement
344 
WWUS53 KIWX 260429
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1229 AM EDT THU MAY 26 2011

INC075-260439-
/O.CAN.KIWX.SV.W.0085.000000T0000Z-110526T0500Z/
JAY IN-
1229 AM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR JAY COUNTY IS CANCELLED...

AT 1224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT
OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHEASTERN INDIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4032 8522 4039 8522 4039 8520 4043 8520
      4059 8482 4059 8481 4057 8479 4032 8480
      4032 8481 4031 8521
TIME...MOT...LOC 0429Z 213DEG 44KT 4053 8494

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:33 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, May 25, 7:33 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
733 PM EDT WED MAY 25 2011

.UPDATE...
TORNADO WATCH NOW IN EFFECT UNTIL 6Z SOUTH OF HIGHWAY 30 IN
INDIANA. INTENSE CONVECTIVE COMPLEX NOW ACROSS IL WILL PROPAGATE
EWD THROUGH THE FA BTW 02-07Z TONIGHT. THE MAIN CONCERN WILL BE
LARGE HAIL GIVEN ADVECTION OF STEEP MID LEVEL LAPSE RATES AND
MUCAPE/S NEAR 2000 J/KG ON THE NOSE OF A 50-55 KNOT LLJ. BOUNDARY
LAYER HAS BEEN WORKED OVER BY EARLIER CONVECTION...HOWEVER...HIGHLY
HELICAL 0-1 KM ENVIRONMENT INVOF OF A NWD MIXING OUTFLOW BOUNDARY
MAY BE ENOUGH TO SUPPORT AN ISOLATED TORNADO THREAT ACROSS THE
WATCHED AREA. MAINLY A HAIL AND HVY RAIN THREAT ACROSS THE NORTH
AND EAST IN OVERRUNNING SETUP AND INCREASING FROTOGENETICAL FORCING
ALONG A SEWD SINKING LOW LVL FRONT.

&&

.PREV DISCUSSION... /ISSUED 701 PM EDT WED MAY 25 2011/

AVIATION...

VARIABLE FLIGHT CONDITIONS ARE ANTICIPATED AT FWA EARLY THIS EVENING
AS SCT SHOWERS/STORMS CONTINUE JUST NORTH OF AN OUTFLOW LAID OUT
JUST SOUTH OF THE TERMINAL...SUPPORTING AN OVERRUNNING TYPE SET UP
INITIALLY. STABLE BUBBLE HAS BRIEFLY SETTLED INTO THE SBN AREA
RESULTING IN A DRY/VFR PERIOD THROUGH AT LEAST 02Z THIS EVENING.
UPSTREAM INTENSE CONVECTIVE COMPLEX NOW GETTING INTO WESTERN IL
WILL PROPAGATE EWD THROUGH THE FA TONIGHT. THIS WILL INTERACT WITH
AN INTENSIFYING FRONTAL CIRCULATION SINKING SEWD TOWARDS SBN BY
LATE TONIGHT. LATEST 3 KM HRRR PROGS AND TIME OF ARRIVAL TOOL
RESULTS SHOW THIS ACTIVITY SPREADING INTO THE TERMINALS AROUND
02Z. AS A RESULT EXPECT AT LEAST MVFR CONDITIONS AND TSRA AFTER
THIS TIME. LINGERING SHOWERS WILL BE POSSIBLE LATE TONIGHT INTO
THURSDAY AS THE FILLED CYCLONE AND DEFORMATION/LOW LEVEL
BAROCLINICITY MEANDERS INTO THE AREA. COOLING/SATURATED BOUNDARY
LAYER WILL LIKELY SUPPORT SUSTAINED IFR AND POTENTIALLY LIFR
CONDITIONS BY LATE TONIGHT AT SBN. OPTED FOR MORE OPTIMISTIC MVFR
CIGS/VIS AT FWA.

PREV DISCUSSION... /ISSUED 358 PM EDT WED MAY 25 2011/

DISCUSSION...

OCCLUDED STACKED CYCLONE NEAR KANSAS CITY WILL PROPAGATE EWD TOWARDS
THE FA TONIGHT...AND INTO THE AREA TOMORROW. THIS FEATURE WILL
CONTINUE TO PROVIDE THE FA WILL ACTIVE WEATHER THROUGH TOMORROW.
LATEST WATER VAPOR LOOP SHOWS A WELL DEFINED LEAD SHORTWAVE AND MID
LEVEL JET MAXIMA LIFTING NEWD THROUGH THE AREA AS OF THIS WRITING.
THIS COMBINED WITH ADVECTION OF STEEP MID LVL LAPSE RATES AND DEEP
LAYER SHEAR OF NEARLY 60 KNOTS HAS ALLOWED FOR STRONG/SEVERE
CONVECTION THIS AFTERNOON...NOW ROUGHLY LINED UP FROM SW TO NE
ACROSS MAINLY SOUTHERN/EASTERN PORTIONS OF THE CWA AS OF 20Z.
DEFINITELY A CONCERN FOR ISOLATED TORNADOES ACROSS OUR SOUTHEAST
LATE THIS AFTERNOON GIVEN POTENTIAL/FURTHER BOUNDARY LAYER
DESTABILIZATION UNDER CIRRUS...AND FROM 200-400 0-1KM SRH VALUES
INVOF OF THE SFC BOUNDARY/CONVECTION OUTFLOW PER BACKED FLOW. STABLE
BUBBLE SHOWING UP NICELY ON VIS SATELLITE ACROSS NRN IL...WITH A
BOUNDARY SET UP NEAR THE INTERSTATE 70 CORRIDOR. THIS STABLE AIR
WILL LIKELY WORK IN BETWEEN FORCING FROM LEAD SHORTWAVES...AT LEAST
ACROSS WESTERN AND NORTHERN AREAS FOR A TIME LATE THIS AFTERNOON AND
EVENING. THIS MAY SUPPORT A LULL IN THE SHOWER/STORM ACTIVITY DURING
THIS TIME. ANOTHER ROUND OF SHOWERS/STORMS WILL LIKELY PROPAGATE
THROUGH TONIGHT AS CONVECTION ACROSS MISSOURI TRACKS NEWD AND THE
FRONTAL CIRCULATION DEEPENS/INTENSIFIES. THERE IS STILL A RISK FOR
SVR WX TONIGHT...BUT DO EXPECT THAT WIDESPREAD SEVERE WX WITH
POTENTIAL LEWP/SQLN BYPASSES TO THE SOUTH GIVEN PROGGED ORIENTATION
OF MASS FIELDS AND CURRENT SATELLITE/RADAR TRENDS. STORMS SO FAR
TODAY HAVE DROPPED BTW 1 AND 3 INCHES OF RAIN IN SOME AREAS. WITH
THE RECENT HEAVY RAINS...RESULTING LOW FFG/S...PWATS NEAR 1.5
INCHES...AND ADDITIONAL HVY RAINS ANTICIPATED DECIDED TO HOIST A
FLASH FLOOD WATCH CWA WIDE THROUGH 08Z THUR. BEST CHANCES FOR
FLOODING WILL BE ACROSS SOUTHERN/EASTERN AREAS.

SHOULD SEE SHOWERS AND STORMS LINGER ACROSS THE AREA INTO THURSDAY
WITH CYCLONE AND BAROCLINIC ZONE OVERHEAD...WITH DEFORMATION
RAIN/DRIZZLE/LOW CLOUDS ACROSS THE FAR NORTHWEST. SOUTHEASTERN AREAS
COULD SEE SOME STRONGER CONVECTION DEVELOP IN THE AFTERNOON ON THE
SE FRINGE OF THE CIRCULATION. DEPENDING ON HOW MUCH PARTIAL CLEARING
OCCURS WE COULD SEE A MARGINAL SVR EVENT IN THE SOUTHEAST THURSDAY
AFTERNOON. A FEW SHOWERS WILL LIKELY LINGER INTO THURSDAY NIGHT AS
THE MID LEVEL DEFORMATION AXIS CONTINUES TO PIVOT THROUGH.  NO
CHANGES TO GRIDS/FCST BEYOND THURSDAY GIVEN MAIN FOCUS ON ONGOING
SEVERE WX. IT STILL APPEARS AS IF DRIER AND WARMER WX IS IN STORE
THIS WEEKEND INTO NEXT WEEK AS AN EXPANSIVE UPPER LEVEL RIDGE BUILDS
ACROSS THE EASTERN CONUS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 4 AM EDT /3 AM CDT/ THURSDAY FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR MIZ077>081.

OH...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR OHZ001-002-004-005-
     015-016-024-025.

LM...NONE.
&&

DISCUSSION...STEINWEDEL
AVIATION...STEINWEDEL
UPDATE...STEINWEDEL
Hazardous weather outlook, May 25, 4:59 PM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EDT WED MAY 25 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-262100-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
459 PM EDT WED MAY 25 2011 /359 PM CDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON INTO TONIGHT.
THERE IS THE RISK FOR SEVERE STORMS...ESPECIALLY EARLY THIS
EVENING ALONG AND SOUTHEAST OF A GRISSOM INDIANA TO FORT WAYNE TO
DEFIANCE OHIO LINE. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED
TORNADOES WILL BE POSSIBLE. FLASH FLOODING WILL ALSO BE POSSIBLE
DUE TO SATURATED GROUND AND POSSIBLE ADDITIONAL HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR
FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-262100-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
459 PM EDT WED MAY 25 2011 /359 PM CDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW THUNDERSTORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISKS.
ALSO...THE COMBINATION OF SATURATED SOILS AND ADDITIONAL HEAVY
RAINFALL MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR
FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS.

THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-262100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
459 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW THUNDERSTORMS MAY BE
SEVERE WITH HIGH WINDS AND LARGE HAIL THE PRIMARY THREATS. HIGH
WAVES ARE POSSIBLE IN AND NEAR STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

WIND AND WAVE CONDITIONS WILL LIKELY BE HAZARDOUS TO SMALL CRAFT
ON THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, May 25, 7:37 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
737 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             1 E GAS CITY            40.49N  85.59W
05/25/2011  M0.88 INCH       GRANT              IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100916

SAW
Local storm report, May 25, 7:48 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
748 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             E GAS CITY              40.49N  85.61W
05/25/2011  M1.75 INCH       GRANT              IN   LAW ENFORCEMENT

&&

EVENT NUMBER IWX1100917

SAW
Local storm report, May 25, 8:16 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             MARION                  40.56N  85.66W
05/25/2011  M0.70 INCH       GRANT              IN   TRAINED SPOTTER

            DIME SIZE HAIL ON BOTH THE EAST AND SOUTH SIDE OF
            MARION

&&

EVENT NUMBER IWX1100918

SAW
Local storm report, May 25, 8:21 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       1 N WARSAW              41.25N  85.86W
05/25/2011  M1.91 INCH       KOSCIUSKO          IN   COCORAHS

            1.91 INCHES OF RAIN 7 AM TO 7 PM TOTAL.

&&

EVENT NUMBER IWX1100919

FISHER
Local storm report, May 25, 10:47 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     HAIL             ROCHESTER               41.06N  86.22W
05/25/2011  M0.70 INCH       FULTON             IN   LAW ENFORCEMENT

&&

EVENT NUMBER IWX1100921

SAW
Local storm report, May 25, 11:58 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1158 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     TSTM WND DMG     MARION                  40.56N  85.66W
05/25/2011                   GRANT              IN   TRAINED SPOTTER

            4 INCH DIAMETER TREE LIMBS DOWN ON SOME OF THE ROADS
            NEAR MARION

&&

EVENT NUMBER IWX1100922

SAW

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:00 PM EDTSevere Thunderstorm WarningIWXGrant, Huntington30 min
May 25, 8:12 PM EDTSevere Thunderstorm WarningIWXAdams27 min
May 25, 8:27 PM EDTFlash Flood WarningIWXGrant10 hr
May 25, 9:36 PM EDTSevere Thunderstorm WarningIWXCass, Pulaski, White54 min
May 25, 10:43 PM EDTSevere Thunderstorm WarningIWXCass, Grant, Miami, Wabash62 min
May 25, 11:14 PM EDTAreal Flood WarningIWXCass, Fulton, Grant, Kosciusko, Marshall, Miami and 4 more12 hr
May 25, 11:38 PM EDTSevere Thunderstorm WarningIWXBlackford, Grant, Huntington, Jay, Wells37 min
May 25, 11:49 PM EDTFlash Flood WarningIWXAllen, DeKalb, Huntington, Wells24 hr
May 25, 11:53 PM EDTTornado WarningIWXAdams, Blackford, Jay, Wells16 min
May 26, 12:16 AM EDTAreal Flood WarningIWXAdams, Allen, Blackford, Grant, Jay, Wells11 hr
May 26, 12:56 AM EDTAreal Flood WarningIWXAllen, DeKalb, Huntington, Noble, Whitley10 hr
May 26, 2:50 AM EDTRiver Flood WarningIWXCass, Miami, Wabash32 hr
May 26, 4:22 AM EDTSmall Craft AdvisoryIWX28 hr
May 26, 7:30 AM EDTLakeshore Flood StatementIWX35 hr
May 26, 10:05 AM EDTRiver Flood WatchIWXCarroll, White36 hr
May 26, 12:01 PM EDTRiver Flood WarningIWXAllen, Huntington, Wabash58 hr
May 26, 12:01 PM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke9 days
May 26, 12:01 PM EDTRiver Flood WarningIWXCarroll, Pulaski, White8 days
May 26, 12:17 PM EDTRiver Flood WatchIWXElkhart23 hr
May 26, 2:02 PM EDTFlash Flood WarningIWXAdams, Allen, Blackford, DeKalb, Grant, Huntington and 1 more3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.